Re: Has anyone had the Prednisone treatment?
well, the pred & the MS meds are 2 diff things ... i've had to do a "spot" pred short course (4 days on pills) while using rebif.
are you comfortable with the care you're receiving from your doc? i know that when i switched to a neuro specializing in MS i got better care just because he understands more MS subtleties than my internist does. is there a university hospital nearby that might have an MS center?
regarding how long until you feel better ... it's almost impossible to tell because each MS lesion is different. i like to think of it as, the exacerbation is going to take as long as it plans to take, just like an irritating relative who doesn't know when to leave. and the pred is what you do to hustle them out the door just a little faster ... you don't know how long it's going to take to get them into their car and driving away, but you know with the pred it'll be sooner than without it.
regarding frequency of attacks ... in my case, the episodes most often have come when i had some other event that set off my immune system, like an infection. say i have an urinary tract infection (too much info, i know, but that's what has been the worst for me) ... my immune system goes into overdrive, and maybe a lesion goes active in my brain ... then in the spine ... two "attacks," two sets of symptoms, and maybe one takes longer to manifest so it seems like it's separate, but both are set off by the same infection/trigger.
now, this is NOT scientific or anything, and it's crazy oversimplified (if this was how easy MS was they'd have it cured by now) but i've had MS diagnosed since 1992 and in hindsight had symptoms since 1987, and that's my pattern. keep in mind i have a relatively mild case (knock wood).
and as soon as you stop the pred the heart-racing amped stuff will pass. like i said, just make sure to remember to drink enough water. pred makes me lose the craving, while at the same time stripping water out of my bod. i wound up with aching lower back in a big way! also, you can expect to gain a bit of weight right after the course ends, but that goes away. you just get puffy.